Arkansas, 2009

Damaging Wind and Lightning Strike in Arkansas, July 12 to 13, 2009

July 12 to 13, 2009 · NWS MEG · 3 events in 3 counties and zones

A stationary front was located across the Mid-South during the evening hours of July 12th, 2009. A mesoscale convective complex developed along the front and moved into the area during the late evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.0 million
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A stationary front was located across the Mid-South during the evening hours of July 12th, 2009. A mesoscale convective complex developed along the front and moved into the area during the late evening hours. Showers and thunderstorms from the complex affected the Mid-South through the morning hours of July 13th, 2009. Some of the storms became severe and produced damaging winds and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 12, 3:29 AM CST, 14 minutes earlier.

Area forecast discussion, Jul 12, 3:29 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
429 AM CDT SUN JUL 12 2009

.DISCUSSION...

A MESOSCALE CONVECTIVE SYSTEM (MCS) MOVED THROUGH NORTHEAST AR
OVERNIGHT PRODUCING REPORTS OF WIND DAMAGE AND FLASH FLOODING. THE
SYSTEM IS GRADUALLY WEAKENING AS IT MOVES INTO EAST CENTRAL AR AND
NORTHWEST MS...CONTINUING SOUTH-SOUTHEASTWARD. THINK BY SUNRISE THIS
SYSTEM WILL BE JUST ABOUT OUT OF FORECAST AREA. ADDITIONAL
THUNDERSTORMS WERE DEVELOPING JUST WEST OF OUR AREA...AND SHOULD
REMAIN JUST TO THE WEST.

LITTLE CHANGE IS SEEN IN THE CURRENT WEATHER PATTERN THROUGH
MONDAY. A STRONG UPPER LEVEL RIDGE CENTERED OVER THE SOUTHERN
PLAINS AND EXTENDING INTO THE MIDSOUTH WILL WEAKEN ACROSS THE
MIDSOUTH. A WEAK SURFACE FRONTAL BOUNDARY FROM SOUTHERN MO THROUGH
SOUTHERN IL INTO CENTRAL KY WILL GRADUALLY SAG SOUTHWARD INTO
NORTHEAST AR AND NORTHWEST TN BY TONIGHT. FOR TODAY...A SLIGHT RISK
OF SEVERE THUNDERSTORMS WILL EXIST FOR THE ENTIRE MIDSOUTH.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP UPSTREAM NEAR THE
FRONTAL BOUNDARY AND SPREAD INTO THE MIDSOUTH. THE GREATEST SEVERE
WEATHER THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AS PRECIPITABLE WATER
VALUES ARE NEAR 2 INCHES. HIGHEST POPS WILL EXTEND FROM NORTHEAST
AR ACROSS THE MO BOOTHEEL INTO PORTIONS OF WEST TN. THIS WILL
CONTINUE TO BE THE TREND TONIGHT ALSO. THERE ARE INDICATIONS
ANOTHER MCS MAY SPREAD INTO THE REGION FROM THE NORTH IN NORTHWEST
FLOW ALOFT LATE THIS AFTERNOON OR TONIGHT. MODELS DIFFER ON TIMING
AND EXACT LOCATION...THUS FOR NOW KEPT HIGHEST POPS IN CHANCE
CATEGORY. ALTHOUGH POPS MAY NEED TO BE RAISED LATER FOR PORTIONS
OF THE AREA...ESPECIALLY TONIGHT. THE SURFACE FRONTAL BOUNDARY IS
FORECAST TO MOVE INTO THE MIDSOUTH FROM THE NORTHEAST MONDAY AS
THE RIDGE CONTINUES TO WEAKEN. AS A RESULT...THE MIDSOUTH WILL
CONTINUE WITH THE THREAT OF THUNDERSTORMS AND POSSIBLY A MCS. A
THREAT OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL WILL ALSO
PERSIST.

MODELS HAVE BEEN CONSISTENT IN SHOWING THE UPPER LEVEL RIDGE
REGAINING STRENGTH OVER THE MIDSOUTH TUESDAY AND WEDNESDAY WITH
THE UPPER LEVEL FLOW BECOMING MORE ZONAL. THIS WILL SUPPRESS
CONVECTION AND KEEP CONVECTIVE SYSTEMS FROM PUSHING INTO OUR AREA.
HEAT INDEX READINGS ARE FORECAST TO CLIMB TO AROUND 105 DEGREES OR
A LITTLE HIGHER FOR MUCH OF THE AREA. HEAT ADVISORIES WILL LIKELY
NEED TO BE ISSUED.

FOR THE LATTER PART OF THE WORK WEEK INTO THE WEEKEND...BOTH THE
GFS AND ECMWF SHOW A SIGNIFICANT PATTERN CHANGE...AT LEAST FOR A
FEW DAYS. A FAIRLY STRONG UPPER LEVEL TROUGH FOR THIS TIME OF THE
YEAR WILL PROGRESS THROUGH THE MIDSOUTH GRADUALLY PUSHING A COLD
FRONT THROUGH THE REGION BY THE WEEKEND. THIS WILL LEAD TO A
CHANCE OF THUNDERSTORMS ABOUT THURSDAY INTO FRIDAY ALONG WITH A
COOLING TREND. TOO FAR OUT TO DETERMINE THE SEVERE WEATHER THREAT
WITH THE COLD FRONTAL PASSAGE ATTM.

JCL

.AVIATION...

06Z TAF CYCLE

COMPLEX OF TSRA OVER NORTHEAST ARKANSAS WILL MOVE SOUTH/SOUTHEAST
AND DIRECTLY AFFECT KJBR 05-08Z AND KMEM 07-10Z. EXPECT MVFR
CONDITIONS WITH BRIEF IFR...POSSIBLY LIFR CONDITIONS...WITH TSRA
AND GUSTY WINDS WITH THIS COMPLEX AT THESE TWO SITES. DO NOT THINK
THIS COMPLEX WILL NOT ADVERSELY AFFECT KMKL AND KTUP AT THIS TIME.
WILL KEEP MVFR VISIBILITIES AT KMKL 09-14Z AND TEMPO 10-13Z AT KTUP.

AFTER 14Z...MAINLY VFR CONDITIONS CAN BE EXPECTED...BUT WILL PUT
VCTS IN TAFS AS EXPECT ISOLATED TO SCATTERED TSRA TO DEVELOP
OVER THE AREA...MAINLY IN THE 18-02Z TIME FRAME. BRIEF MVFR/IFR
CONDITIONS AND GUSTY WINDS ARE POSSIBLE WITH ANY TSRA THAT
DIRECTLY A TAF SITE. CHANCES OF DIRECT OCCURRENCE IS LOW AND
DURATION OF MVFR/IFR CONDITIONS SHOULD BE LESS THAN 30 MINUTES.
GENERALLY SOUTH WINDS LESS THAN 8 KTS WILL PREVAIL.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  94  77  93  77 /  30  30  40  20
MKL  90  73  88  71 /  50  50  50  20
JBR  93  74  91  74 /  40  40  40  20
TUP  92  74  92  73 /  30  30  40  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 12, 12:09 AM CST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
109 AM CDT SUN JUL 12 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
109 AM CDT SUN JUL 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THE REMAINDER OF
TONIGHT THROUGH MUCH OF EAST ARKANSAS ALONG AND SOUTH OF A LINE
FROM WALNUT RIDGE ARKANSAS TO PARAGOULD TO BLYTHEVILLE...AND
ACROSS PORTIONS OF NORTHWEST MISSISSIPPI ALONG AND WEST OF A LINE
FROM TUNICA TO MARKS. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE.

IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS EAST
ARKANSAS... PORTIONS OF SOUTHWEST TENNESSEE AROUND THE MEMPHIS
METROPOLITAN AREA... AND NORTHWEST MISSISSIPPI WHICH MAY RESULT IN
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY ACROSS
THE ENTIRE MIDSOUTH. DAMAGING WINDS WILL BE THE MAIN THREAT.

HEAT INDEX READINGS WILL CLIMB TO AROUND 105 DEGREES OR A LITTLE
HIGHER ACROSS MUCH OF THE MIDSOUTH DURING THE PERIOD TUESDAY INTO
THURSDAY. HEAT INDEX ADVISORIES WILL LIKELY BE NEEDED FOR PORTIONS OF
THE REGION SOME TIME DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE PORTIONS OF EAST ARKANSAS
AND NORTHWEST MISSISSIPPI IN THE SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS.

JCL

In the hours before

Local storm report, Jul 12, 12:38 AM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
138 AM CDT SUN JUL 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     TSTM WND DMG     RAVENDEN SPRINGS        36.31N 91.22W
07/11/2009                   RANDOLPH           AR   LAW ENFORCEMENT

            TREES DOWN. POWER LINES DOWN ON HOMES.

1113 PM     TSTM WND GST     5 SE DALTON             36.37N 91.09W
07/11/2009  E60.00 MPH       RANDOLPH           AR   LAW ENFORCEMENT

            60 MPH WINDS ESTIMATED BY LAW ENFORCEMENT AT INTERSECTION
            OF HIGHWAY 90 AND 93.

1150 PM     TSTM WND GST     4 NNE WALNUT RIDGE      36.12N 90.93W
07/11/2009  M64.00 MPH       LAWRENCE           AR   AWOS

            56KT GUST AT WALNUT RIDGE AWOS

1200 AM     FLASH FLOOD      POCAHONTAS              36.26N 90.97W
07/12/2009                   RANDOLPH           AR   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED.

1240 AM     TSTM WND DMG     TRUMANN                 35.67N 90.52W
07/12/2009                   POINSETT           AR   PUBLIC

            TREES DOWN AND ELECTRICITY OUT.

1250 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/12/2009                   CRAIGHEAD          AR   LAW ENFORCEMENT

            TREES DOWN ON HWY 226

0100 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/12/2009                   CRAIGHEAD          AR   LAW ENFORCEMENT

            LIGHT POLE DOWN ON HWY 63.

&&

CJC
Special weather statement, Jul 12, 12:38 AM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
138 AM CDT SUN JUL 12 2009

ARZ035-036-048-049-MSZ001-007-TNZ088-120700-
CROSS AR-LEE AR-ST. FRANCIS AR-CRITTENDEN AR-DE SOTO MS-TUNICA MS-
SHELBY TN-
138 AM CDT SUN JUL 12 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHERN CROSS COUNTY IN EASTERN ARKANSAS...
  NORTHERN LEE COUNTY IN EASTERN ARKANSAS...
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  EXTREME SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 13 MILES NORTH OF JENNETTE TO 20 MILES NORTHWEST OF COLT
AT 137 AM CDT...MOVING SOUTH AT 25 MPH.

THESE STRONG WINDS WILL PRECEDE THE ONSET OF THUNDERSTORMS BY AS
MUCH AS 15 MINUTES... AS THE OUTFLOW MOVES SOUTH...OUT AHEAD OF THE
THUNDERSTORMS.

PEOPLE IN CRITTENDEN...CROSS...DESOTO...LEE...SHELBY...ST. FRANCIS
AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR FORREST CITY...
HUGHES...MADISON...PALESTINE...VILLAGE CREEK STATE PARK AND WEST
MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 200 AM CDT. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES HORN LAKE...HORSESHOE LAKE AND MIDWAY LAKE.
Special weather statement, Jul 12, 12:45 AM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
145 AM CDT SUN JUL 12 2009

ARZ027-028-120730-
MISSISSIPPI AR-POINSETT AR-
145 AM CDT SUN JUL 12 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES EAST OF LEPANTO AT 144 AM CDT...MOVING
SOUTHEAST AT 25 MPH.

PEOPLE IN MISSISSIPPI AND POINSETT COUNTIES...INCLUDING LOCATIONS
NEAR LEPANTO...MARKED TREE AND TYRONZA...SHOULD MONITOR THIS STORM
CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 230 AM CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Local storm report, Jul 12, 1:04 AM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
204 AM CDT SUN JUL 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 PM     TSTM WND GST     5 SE DALTON             36.37N 91.09W
07/11/2009  E60.00 MPH       RANDOLPH           AR   LAW ENFORCEMENT

            60 MPH WINDS ESTIMATED BY LAW ENFORCEMENT AT INTERSECTION
            OF HIGHWAY 90 AND 93.

1120 PM     TSTM WND DMG     RAVENDEN SPRINGS        36.31N 91.22W
07/11/2009                   RANDOLPH           AR   LAW ENFORCEMENT

            TREES DOWN. POWER LINES DOWN ON HOMES.

1150 PM     TSTM WND GST     4 NNE WALNUT RIDGE      36.12N 90.93W
07/11/2009  M64.00 MPH       LAWRENCE           AR   AWOS

            56KT GUST AT WALNUT RIDGE AWOS

1200 AM     FLASH FLOOD      POCAHONTAS              36.26N 90.97W
07/12/2009                   RANDOLPH           AR   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED.

1240 AM     TSTM WND DMG     TRUMANN                 35.67N 90.52W
07/12/2009                   POINSETT           AR   PUBLIC

            TREES DOWN AND ELECTRICITY OUT.

1250 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/12/2009                   CRAIGHEAD          AR   LAW ENFORCEMENT

            TREES DOWN ON HWY 226

0100 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/12/2009                   CRAIGHEAD          AR   LAW ENFORCEMENT

            LIGHT POLE DOWN ON HWY 63.

&&

CJC
Special weather statement, Jul 12, 1:30 AM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
230 AM CDT SUN JUL 12 2009

ARZ048-049-058-120815-
PHILLIPS AR-LEE AR-ST. FRANCIS AR-
230 AM CDT SUN JUL 12 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  WESTERN LEE COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER WHEATLEY AT 228 AM CDT...MOVING SOUTH AT
30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO EXPECTED WITH THIS THUNDERSTORM.

PEOPLE IN LEE...PHILLIPS AND ST. FRANCIS COUNTIES...INCLUDING
LOCATIONS NEAR MARIANNA AND PALESTINE...SHOULD MONITOR THIS STORM
CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 315 AM CDT.
Local storm report, Jul 12, 1:55 AM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
255 AM CDT SUN JUL 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     TSTM WND DMG     LEPANTO                 35.61N 90.33W
07/11/2009                   POINSETT           AR   PUBLIC

            PORTION OF A FENCE BLOWN DOWN, TREE LIMBS DOWN,
            ELECTRICITY OUT.

1113 PM     TSTM WND GST     5 SE DALTON             36.37N 91.09W
07/11/2009  E60.00 MPH       RANDOLPH           AR   LAW ENFORCEMENT

            60 MPH WINDS ESTIMATED BY LAW ENFORCEMENT AT INTERSECTION
            OF HIGHWAY 90 AND 93.

1120 PM     TSTM WND DMG     RAVENDEN SPRINGS        36.31N 91.22W
07/11/2009                   RANDOLPH           AR   LAW ENFORCEMENT

            TREES DOWN. POWER LINES DOWN ON HOMES.

1150 PM     TSTM WND GST     4 NNE WALNUT RIDGE      36.12N 90.93W
07/11/2009  M64.00 MPH       LAWRENCE           AR   AWOS

            56KT GUST AT WALNUT RIDGE AWOS

1200 AM     FLASH FLOOD      POCAHONTAS              36.26N 90.97W
07/12/2009                   RANDOLPH           AR   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED.

1240 AM     TSTM WND DMG     TRUMANN                 35.67N 90.52W
07/12/2009                   POINSETT           AR   PUBLIC

            TREES DOWN AND ELECTRICITY OUT.

1250 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/12/2009                   CRAIGHEAD          AR   LAW ENFORCEMENT

            TREES DOWN ON HWY 226

0100 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/12/2009                   CRAIGHEAD          AR   LAW ENFORCEMENT

            LIGHT POLE DOWN ON HWY 63.

&&

CJC

The radar

The Memphis radar (KNQA), 95 km away, was scanning. The volume nearest the first event began at 09:44 UTC.

Open the radar archive at this moment

Event by event

1 lightning, 1 thunderstorm wind, 1 heavy rain. Local standard time, as filed.

Lightning, Greene

When
July 12, 3:43 AM CST
Where
Greene County, 0.45 mi SSW of Paragould
Property damage
$1.0 million
Reported by
Newspaper
Coordinates
36.044, -90.484

A lightning strike started a fire at the Martin Sprocket & Gear Incorporated Plant. The fire destroyed all the warehouses and ten percent of the plant received heavy smoke damage from the fire.

Thunderstorm Wind, Craighead

When
July 13, 7:10 AM CST to 7:15 AM CST
Where
Craighead County, Cash to 0.3 mi WSW of Cash
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.800, -90.930

Straight line winds knocked down power lines in Cash.

Heavy Rain, Poinsett

When
July 13, 7:40 AM CST to 9:40 AM CST
Where
Poinsett County, Weiner
Reported by
Fire Department/Rescue
Coordinates
35.620, -90.900

Three inches of rain fell in Weiner.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2009Every state in 2009This day in weather historyWarnings in Arkansas, July 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 191210, 187475, 187476.